What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 21, 9:47 AM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 21, 9:47 AM CST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1047 AM CDT Wed Aug 21 2019
.UPDATE...
Performed a forecast update this morning to reflect recent radar
and observation trends. Taking a glance at the 12z KLIX sounding
profile compared to yesterday shows a few differences, including a
deeper moist return flow in place from the SFC to 700mb.
Precipitable water values at 2.12 inches this afternoon is
slightly higher than yesterday which reflects this surge in
low/mid level moisture. A very low convective temperature of 84F
reflects radar trends showing tropical showers already developing,
but struggles to reach height to become thunderstorms. This will
change as we get into the afternoon, with better surface based
instability building. CAM guidance supports widespread storm
coverage generally for all areas - and have adjusted PoPs to
likely storm coverage today. Additionally, slightly adjusted
afternoon temperatures down to reflect widespread storm coverage.
Overall specific threats will continue to be heavy rainfall
leading to localized flash flooding, as storm motions will be
weak (150/3kts) and largely outflow boundary driven. Not expecting
a significant threat of flash flooding or severe weather, but a
few storms may become strong with gusty downdraft winds in excess
of 25 to 35 mph. Convection will again steadily diminish around
sunset tonight, leading to calm conditions tonight. KLG
&&
.PREV DISCUSSION... /issued 414 AM CDT Wed Aug 21 2019/
A few sh/ts developing this morning and this trend should continue
into the daylight hours. The daily thunderstorm routine will
remain through today. But instead of getting drier, we will begin
to see a deeper surge of moisture from the gulf moving into the
area. The first of these comes Thursday. A second surge moves in
for Friday. PW values remain around 2.25" but Thursday will be
the transition to a more tropical environment as PW values will
rise to around 2.6". This remains the case into Friday and could
even remain into Saturday. Friday should be a heavier rainfall
day somewhere along the gulf coast since a better focus will be
provided in the form of an easterly wave which will help cause
850mb convergence and lift. This could cause some flooding
concerns for those that find themselves where the bulk of this
moisture moves ashore. The area moving in on Friday is the
tropical environment with an abundance of sh/ts near the Yucatan
this morning. This moisture is on the east side of a TUTT low but
will eventually be funneled north along the tropical wave moving
west over the central gulf.
There are some global models that are wanting to bring a cold
front with an actual thermal gradient into the area by next week.
But that is too far out to give any credence at the moment.
.AVIATION...
Currently, only flight restriction is at KHUM, where there are MVFR
ceilings. They did have a brief period of IFR conditions with fog,
but with the cloud deck moving in, fog threat should lessen
somewhat. Main concern for the day will be convective potential.
Threat will increase beyond 15z as daytime heating gets going, with
primary threat after 18z. For now, will carry VCTS in forecast. The
few cells we've seen over the last couple of hours have been very
slow moving, and may be more propagation than movement. Localized
IFR conditions in thunderstorms with 30 knot gusts, for the most
part. Would expect most TSRA to weaken or dissipate by about 00z
Thursday. 35
.MARINE...
Bermuda ridge flow pattern to maintain light winds and low seas that
will become locally enhanced near thunderstorms complexes that
develop mainly in the overnight hours. 35
.DECISION SUPPORT...
DSS code: Green.
Deployed: None.
Activation: None.
Activities: Marginal risk excessive rainfall for Friday.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 87 71 90 73 / 70 20 60 10
BTR 87 74 89 75 / 70 10 80 10
ASD 88 73 90 74 / 60 10 70 30
MSY 87 77 89 77 / 70 20 80 30
GPT 86 75 87 75 / 30 10 60 30
PQL 88 73 89 73 / 10 20 60 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Aug 21, 3:15 AM CST, 10 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
415 AM CDT Wed Aug 21 2019
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-212115-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
415 AM CDT Wed Aug 21 2019
This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.
.DAY ONE...Today and Tonight
Scattered thunderstorms are expected through the early evening
hours today. A few of the thunderstorms could turn strong and
produce frequent lightning strikes, wind gusts of 30 mph, and
locally heavy rainfall of 1 to 2 inches per hour.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Scattered thunderstorms are expected each day during the week.
Some of these storms could become strong and produce gusty winds,
frequent lightning and locally heavy rainfall. An area wide wetter
pattern may develop toward the end of this week and a marginal
risk of excessive rainfall will begin Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 21, 12:45 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service New Orleans LA
145 PM CDT Wed Aug 21 2019
LAZ039-040-MSZ077-211915-
Washington-St. Tammany-Pearl River-
145 PM CDT Wed Aug 21 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ST. TAMMANY...
SOUTHEASTERN WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND WEST
CENTRAL PEARL RIVER COUNTIES...
At 145 PM CDT, a strong thunderstorm was located near Enon, or 9
miles southwest of Bogalusa, moving east at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Bogalusa, Sun and Crossroads.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3063 9010 3077 9007 3080 8967 3060 8977
TIME...MOT...LOC 1845Z 288DEG 17KT 3070 8999
24/RR
Special weather statement, Aug 21, 12:52 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
152 PM CDT Wed Aug 21 2019
LAZ040-211915-
St. Tammany-
152 PM CDT Wed Aug 21 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY
PARISH...
At 152 PM CDT, a strong thunderstorm was located 8 miles south of
Enon, or 9 miles northeast of Covington, moving east at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Covington, Abita Springs, Folsom, Sun and Bush.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3064 8982 3048 8988 3051 9024 3057 9025
3063 9018
TIME...MOT...LOC 1852Z 252DEG 8KT 3061 9005
24/RRSpecial weather statement, Aug 21, 12:53 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service New Orleans LA
153 PM CDT Wed Aug 21 2019
LAZ037-MSZ069-070-211930-
St. Helena-Pike-Amite-
153 PM CDT Wed Aug 21 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. HELENA
PARISH...SOUTHWESTERN PIKE AND EASTERN AMITE COUNTIES...
At 153 PM CDT, a strong thunderstorm was located near Liberty, moving
southeast at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Liberty, Gillsberg and Easleyville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3129 9075 3102 9051 3100 9055 3100 9057
3098 9057 3087 9076 3099 9084 3100 9083
3100 9084 3116 9095
TIME...MOT...LOC 1853Z 324DEG 10KT 3110 9076
24/RRSpecial weather statement, Aug 21, 1:27 PM CST, 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
227 PM CDT Wed Aug 21 2019
LAZ047-048-050-212000-
Livingston-West Baton Rouge-East Baton Rouge-
227 PM CDT Wed Aug 21 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WEST BATON ROUGE...
WEST CENTRAL LIVINGSTON AND SOUTHWESTERN EAST BATON ROUGE PARISHES...
At 227 PM CDT, a strong thunderstorm was located over Inniswold, or
near Oak Hills Place, moving north at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Baton Rouge, Denham Springs, Port Allen, Oak Hills Place,
Westminster, Old Jefferson, Merrydale, Inniswold, Village St. George,
Shenandoah, Gardere, Brownfields, Greenwell Spring and Baton Rouge
Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3061 9098 3037 9092 3032 9106 3031 9112
3051 9127
TIME...MOT...LOC 1927Z 158DEG 9KT 3041 9105
24/RRSpecial weather statement, Aug 21, 1:28 PM CST, 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
228 PM CDT Wed Aug 21 2019
LAZ037-050-071-072-212000-
Livingston-St. Helena-Northern Tangipahoa-Southern Tangipahoa-
228 PM CDT Wed Aug 21 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. HELENA...
NORTHEASTERN LIVINGSTON AND WEST CENTRAL TANGIPAHOA PARISHES...
At 228 PM CDT, a strong thunderstorm was located near Independence,
or near Hammond. The storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Hammond, Amite City, Independence, Albany, Natalbany and Tickfaw.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3069 9035 3051 9035 3046 9058 3073 9059
TIME...MOT...LOC 1928Z 088DEG 4KT 3061 9044
24/RR
Special weather statement, Aug 21, 1:45 PM CST, 13 minutes before
Special Weather Statement
National Weather Service New Orleans LA
245 PM CDT Wed Aug 21 2019
LAZ037-048-050-212015-
Livingston-St. Helena-East Baton Rouge-
245 PM CDT Wed Aug 21 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. HELENA...
NORTHWESTERN LIVINGSTON AND NORTHEASTERN EAST BATON ROUGE PARISHES...
At 244 PM CDT, a strong thunderstorm was located near Walker, or 7
miles northeast of Denham Springs. The storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Denham Springs, Walker, Livingston and Watson.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3048 9075 3046 9095 3065 9100 3069 9073
TIME...MOT...LOC 1944Z 171DEG 4KT 3055 9087
24/RR